When I first started taking Tegretol I got very sick, had horrible headaches and dizziness, after taking it for a few months my body got use to it and it was very affective towards treating my seizures.
Slowed thinking, Weight gain, Slow speech (bradyarthria)
Apr 17, 2010
Advice & Tips
A year ago I was taking Keppra, and Lamictal plus a trial unknown medication. I had more sizures these past two years than all my life. It was decided that my seizures are chemical opposed to electircal and I was being over medicated. I asked to get back on Tegretol. My Neurologist took me off of the other meds and started me on Carbatrol. I am not as tired being that I am not taking 3 types of antiseizure meds. My only other major concern is not having a reliable medical insurance, and not being able to pay for meds some months. It is nice to be mostly seizure free. I had lost my driving license last year, and now have the privellage back.
It worked very well for a long time. At my request, under my doctor's care, I stopped taking it to see if I could do without medicine for my epilepsy. I could not. He put me back on the tegretol, but I became toxic on it at any dose.